| Model Number |
71425005 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Joint Laxity (4526); Insufficient Information (4580)
| Date of Event |
01/01/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, the patient underwent a left tka revision due to instability following a trauma dislocation as primary diagnosis.Approximately seventeen (17) months after this procedure, the patient experienced instability or patella maltracking in the revised knee and required a second revision.The dates in which the index surgery, first revision and second revision took place are not known.It is also unknown which devices were explanted and/or exchanged during the second revision.This incident was identified in a retrospective post-market clinical follow up activity (pmcf) where anonymized data summarizing tka revision outcomes were gathered; therefore, additional information is not known.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that patient underwent a left revision tka surgery in 2019 due to instability following a traumatic dislocation.During the revision surgery, legion/gii smith & nephew component(s) were implanted.1.42 years after this procedure, the patient suffered from patella maltracking or instability and required a tka re-revision.It is unknown which devices were explanted/exchanged during this procedure.This information was collected retrospectively as part of a post-market clinical follow up activity and is provided in an anonymized format; therefore, no further information available.
Additional Manufacturer Narrative
H10.Additional information in a4, b3, b5, b7, d4, d8, and d10.
Additional Manufacturer Narrative
H2: additional information ¿h6¿.